Learning how to identify the top 5 Hydrocodone addiction warning signs may help save a life
Hydrocodone is a prescription medication used to treat and manage severe pain (opioid). It is generally sold under the brand names of Vicodin, Lorcet, and Lortab, and as an opiate drug it has the capacity to be highly addictive and dangerous. If you or someone you love is experiencing some of the hydrocodone addiction warning signs, it may be a good time to reach out for help.
Hydrocodone is widely prescribed to treat severe pain in patients that cannot use any other type of medication. It is very effective in pain management, but also habit-forming.
Because of its characteristic of being analgesic and calming, but at the same time offering a feeling of euphoria, many people easily become dependent on the drug. Hydrocodone abuse signs are quick to appear and it is highly important to be able to identify them in order to get appropriate help.
When someone is abusing the medication, the following top 5 hydrocodone addiction warning signs are telling, and knowing about them could make a difference in saving someone’s life:
- Exaggerating or lying about pain symptoms or injuries, in order to get a prescription for the medication
- Abusing the dosage of the drug
- Using Hydrocodone when is no longer needed to treat pain or without a prescription
- Suffering from severe mood swings
- Showing signs of hydrocodone withdrawal when the drug is not available
While these are just some of the top hydrocodone addiction warning signs, they are identifiable even if the person abusing the drug has just been using it for a short period of time.
In addition, hydrocodone abuse signs can also be more physical. Some of these include:
- Trouble urinating
- Regular constipation
- Nausea and vomiting
- Stomach pain
If you have experienced hydrocodone abuse signs, or know someone that has, it is important to get support from an experienced rehabilitation facility. When a person no longer has access to the drug, they will most likely go through withdrawal, which can have severe consequences if not handled properly.
A hydrocodone withdrawal timeline could look something like this:
- 6 to 12 hours after last dose: this is where withdrawal symptoms start to appear, and they can manifest in muscle aches, runny nose, nausea and abdominal pain, vomiting, headaches, fatigue, and sweating.
- 12 to 72 hours after last dose: this is known as the peak of the hydrocodone withdrawal timeline, and it includes symptoms like irregular heart rate, restlessness, agitation, severe mood swings, high blood pressure, night sweats, anxiety, and difficulty focusing or concentrating.
- 72 hours up to a month after last dose: while this is the last phase of the hydrocodone withdrawal timeline, depending on your abuse dosage and length of time, you can experience some of the symptoms for a period of time that exceeds 30 days if you don’t receive professional help.
Some of the symptoms you may experience during this stage are: severe depression, drug cravings, irritability, difficulty breathing, confusion, panic attacks, and suicidal thoughts.
When someone is experiencing any of the symptoms mentioned above, they may be showing hydrocodone addiction warning signs and/or may be going through withdrawal.
A comprehensive opioid addiction treatment is necessary to overcome a hydrocodone abuse problem. Thankfully, our centers have the expertise and the medical team to guide and support you throughout your recovery.
Our goal is to help you be the best version of yourself you can be, and live a substance-free life, focusing on your well-being.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.